Discussions that mention lisinopril

High & Low Blood Pressure board


Hi, this is my first time to post here. I was diagnosed with HBP 5 years ago when I was 31, otherwise am healthy, in shape etc. The doctor prescribed Lisinopril 40mg & a diuretic. Every year when I went back to the doctor BP was fine & I really didn't experience any side effects. This year I moved & had to go to a new doctor in July to get my prescription. He told there me was this great new drug out called Tekturna & it was much better than Lisinopril. Said Lisinopril relaxed the blood vessels after they were already constricted, whereas Tekturna worked much earlier in the chemical process to keep vessels from constricting in the first place. He didn't refill the Lisinopril & instead gave me a month's worth of Tekturna samples.
What a disaster! BP went up instead of down, plus I felt terrible while taking this, i.e. severe indigestion, aching muscles etc. It also messed up my heartrate, alternating between very fast & very slow. By day 8 I'd had enough, went back to Dr.. BP was 180/120. He added a drug called Azor, Buspar for anxiety (I'd never had anxiety till I went to see this guy!) & told me to come back in a couple days & he would add a Beta Blocker. Enough was enough, I went to another Dr., told him the situation, he put me back on the Lisinopril, said I should've been left on it. Also told me that his office had not given out any Tekturna samples, nor prescribed it yet, were waiting for more feedback.
While going thru this, I've done a lot of research on this drug, talked to many different people. With drugs such as Lisinopril, Diovan, Micardis etc, most of the issues generally concern the side effects & whether they are tolerable, not the fact of whether they work. With Tekturna there seems to be a great debate on if it even works & there's quite few terrible experiences like mine. Have also noticed the longer this drug is out the more it's prescribed as an add-on therapy vs stand alone treatment.
Anyhow, I just wanted to tell of my experience with Tekturna. This drug is so new it's hard to find much info on it. I also appreciate this health board, it's been very informative. This was the 1st time I'd ever went thru anything like this & it was pretty scary, so it's good to have a forum like this where people can share their experiences.
If anyone should try this drug I hope their very careful, check their BP & pulse constantly. It's been 18 days since I stopped taking Tekturna & I'm still not completely normal again.
MAYBE THE IMPORTANT ISSUE HERE IS HOW INDIVIDUAL OUR BODIES CAN BE. i have been on bp meds for 17 years, with the first drug Propranolol i walked around for years depressed and feeling my decreased energy was because i was getting old. i was to naive to realize how these drugs simple do not lower blood pressure but have many other affects like the many that cause repressed sexual energies. my previous medication before the Tekturna was Lisinopril and Clonidine 0.1 mg. i used these medications for about 5 years in every possible size combination to decrease side affects. The clonidine was the only medication i used since 1990 that simple lowered my bp. however recommended made my joints ache severely and depressed me. I tried micro doses through out the day and worked but was hard to manage daily. eventually i ended up with 0.1 mg, 2x a day but had to add small amounts of lisinpril to have the best numbers. my bp was the best it had ever been, but it became clear it would seem to build up in my body and i would feel a depressed feeling with which i was contently struggling. so for the last few years i would take the meds for 5 days or so until i felt depressed and then i would stop for a drug holiday and start again when i was feeling good. the feeling off medication was dramatic and i felt like the Self most common to my experience. the depressive affect was hard to manage even with my self awareness and often would present a feeling of wishing i was dead. i have significant skills at dealing with my feelings, but when this mood would happen i would feel i could not express or talk my way through it as i am use to doing with feelings. Using Lisinopril alone in small doses was no help and in larger dose within the usual recommended doses range created a significant lethargic feeling and it was difficult to create a sense of caring or wanting to get things done. When stopping the meds, i would return to a normal mental status in a couple days. Finally stopped this bp medication hell after 17 years and tried 3 alcohol drinks a day. i have never been a drinker and it was like more like taking medication. that worked for a few hours after the drink but would not cover the day. I gave Tekturna, 150 mg a try a couple months ago and after trying for years, most of the major bp meds on the market unsuccessful, Tekturna has so far worked for me. So be aleart, be conscious, know your body and pay attention to what it tells you. with myself i have excellent communication with my doctor of the last 10 years and he helped me look for alternatives, but without success until the Tekturna. he was not subscribing to others because he had no experience with it. what did help me to use and tolerate the drugs that made me feel bad was that i was using below recommended doses and through out the day, not in one daily dose. so i was well controlled on the clonidine and Lisinopril with this lower than normal doses but not able to tolerate the mood affect. 9/25/08 about 5 days ago, i had what felt like and appeared to be Gout in my left leg and foot. I then read that Tekturna can cause a Gout reaction. i was having extreme weakness in left knee, at times unable to stand on it, if i bent leg at knee was unable to straighten knee out without using my hands and the pain was about an 7 on scale of ten. also extreme pain in the big toe of my left foot. i stopped the med, drank lots of water and saw my doctor about a day and a half after the Gout like reaction started. the lab did a blood test for uric acids levels because that is what causes Gout but found the level to not be high. I am not sure if i will try to return to the Tekturna. if i do, i may cut the 150 mg in half. however, currently i am really tired of dealing with drug reactions. i will try to lose more weight, i am 5ft 10in and 192 lbs. i have seen some people return to their weight of their twenties and by doing so theier blood pressure was normal. we all seem to realize such weight lose in this society is near impossible and to keep it down. i am controlling my blood pressure by other means currently and averaging 134/79 but it is requires constant measures (which i will not discuss) and are not conducive to daily life of a non-retired individual. i am retired and will do this for awhile and also try to lose more weight.
I have had high blood pressure for about 1 year, and I have taken about 9 different medications. I was allergic (or had an adverse reaction) to all of them. Some made my face and throat swell. Others made my eyes swell. Others, such as lisinopril made me cough 24 hours a day. Others upset my stomach so badly that I would have stomach cramps that would cause me to bend over and hold my stomach. Another affected my bladder, and after I would urinate and wipe myself, I would stand up from the toilet, and more urine would come out on its own. All the while that I was on these painful and damaging medications, my blood pressure was still high (175/98 and higher). I am highly allergic to sulfa and anything containing sulfa. Did you know that lasix contains sulfa? It does.

Finally, my doctor prescribed Tekturna. Thanks goodness he did. I don't think I could have made it through another adverse reaction to another medicine. My doctor prescribed 150mg once a day, but my blood pressure still remained too high. Then my doctor told me to start taking one 150mg tablet every 12 hours. My blood pressure started to go down immediately. I have had no side effects, and I've been on the drug for 2 months. My blood pressure is normal now. This is the first time in a year that my face, hands, throat, and feet haven't been swollen. I also take 1 or 2 water pills per day called Dyrenium 100mg. I'm hoping to get off the diuretic within a few months. I had to take the Dyremium to counteract the adema fromt he other BP medications. I was taking 3 per day, and they didn't help my swelling. I had to take benedril to counteract the swelling in my throat. I should have gotten off those medications sooner, but I kept hoping each would work.

There was nothing wrong with my kidneys nor my heart or arteries, but I thought I was doomed to die from high blood pressure. I'm so excited that this medicine helped me, and I wanted the world to know.

Chrissy12